How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask LeahMSWuofm Your Own Question

LeahMSWuofm
LeahMSWuofm, Clinical Social Worker
Category: Mental Health
Satisfied Customers: 488
Experience:  10 years post-MSW experience
25232551
Type Your Mental Health Question Here...
LeahMSWuofm is online now
A new question is answered every 9 seconds

Ok I suffer with sleep anxiety and mild anxiety I have been

Customer Question

Ok I suffer with sleep anxiety and mild anxiety I have been on cipramil 20mg for over 8 yes. 6 weeks ago I had a recent episode of extreme insomnia which set everything off. Dr changed me to Zoloft 100mg morning and melatonin 2ng night. Things going well but I'm concerned that Zoloft will keep me awake when I go off the melatonin. Please can u help me
Submitted: 5 months ago.
Category: Mental Health
Expert:  LeahMSWuofm replied 5 months ago.

Hello and thank you for writing to us. I am glad t hear things are going well for you! Each of the antidepressant medications like Zoloft has their own properties/side effects. One of the primary (most common) properties / side effects of Zoloft is drowsiness so it is recommended you take it at night. Hopefully that helps with some of your sleep difficulties as well so ou can transition of the melatonin without any major problems.

-Leah

Customer: replied 5 months ago.
Ok it's just I have been told different things - psychiatrist told me take in morning cause it can disturb night sleep and pharmacist told me morning. Im confused and worried. Yes it does make me feel yuck in morning but since my problem is sleep anxiety I don't want it to ruin my sleep
Expert:  LeahMSWuofm replied 5 months ago.

I totally understand - sleep is hugely important. One of the problems with these types of medications is their side effects can be a bit unpredictable and it can take some trial and error to figure out what time of day is ideal to take the medication and at what dose. Usually, once you have been on the medication for long enough, your body gets used to it enough where the side effects are barely noticeable at all. So try not to worry. Follow your doctors lead on taking the med as they know you and you situation best. And if you try that for a few days and aren't feeling great, try taking it at night for a few days and see if that helps. You could also try lunch time and see if that feels like the right time for you. But refrain from overthinking or stressing about it. Zoloft is a very popular drug, primarily because of it's high tolerability and low side effects so hopefully, it will keep working for you without wreaking havoc on your sleep (which would be fairly unlikely at a pretty low dose like 100mg).

Related Mental Health Questions